Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 76, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 9, 1999, 1:30 AM CDT for Lac qui Parle County, Minnesota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 1999, 1:30 AM CDT (06:30 UTC)
- Expired
- Jun 9, 1999, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Lac qui Parle County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:55 AM CDT | Hail 0.75 | Madison, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3880 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 090633 SVRMSP MNC073-090715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 130 AM CDT WED JUN 9 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 215 AM CDT * AT 130 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER MARIETTA...OR ABOUT 12 MILES WEST OF MADISON...MOVING NORTH AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ROSEN MARIETTA MADISON BELLINGHAM THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:45 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 8, 8:45 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT TUE JUN 8 1999 FORECAST CONCERN IS FOR MORE CONVECTION LATER TONIGHT. CONVECTION OVER N CENTRAL IA CONTINUES SLOWLY TO EAST IN WEAK WIND FLOW ALOFT. SAT PATTERN SUGGESTS POSSIBLE VORT OVER NE IA SUGGESTED BY MODELS. ISOLATED CELL OVER SE SD LOOKS LIKE IT COULD BE CONNECTED BY OUTFLOW OR BOUNDARY ANALYZED ACROSS N IA THIS AFTERNOON. NOT MUCH LIGHTNING ASSOCIATED WITH CELL OVER SE SD. SLIGHT CHANCE OF IA CONVECTION PUSHING BACK INTO SE MN BUT LIKELY MISSING SOUTH CENTRAL PART OF CWA. CELL IN SE SD COULD ALSO HOLD TOGETHER AND PUSH INTO SW MN. WDL PROFILER WINDS NOT TOO IMPRESSIVE ATTM FOR STRONG STORMS WITH WEAK WINDS 700 MB-400 MB. ATTENTION TURNS FARTHER WEST WITH MAIN FORCING. MAIN LOW LEVEL FLOW AND NEB INTO ND WITH INSTABILITY GRADIENT INTO ND. THIS PATTER CONTINUE PAST MIDNIGHT ACCORDING TO 21Z RUC. MOST UNSTABLE 850 MB LI'S OVER ND INTO N CENTRAL SD AS WELL AS 850-500 THICKNESS DIFFLUENCE. THICKNESS PATTERN NOT REAL CONDUCIVE TO SVR WX IN MN WITH N-S CONTOURS OVER MOST OF STATE. COULD CERTAINLY SEE SOME PARTS OF THE MCS SAGGING SE OVER WEST CENTRAL MN LATE TONIGHT WITH SOME HEVAY RAIN AND THIS HINTED AT BY 18Z MESOETA BY OR AFTER 09Z. BASE ON 850 MB LI FIELD..THERE IS ACTUALLY A SLIGHT ADVECTION OF MORE STABLE AIR INTO EASTERN MN. WILL ADJUST SOME TIMING OVER EASTERN MN AND POSSIBLY BACK OFF A BIT ON POPS^. WEST PROBABLY OK. .MSP...NONE. RICHARDSON
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:34 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 56 min |
| Jun 9, 12:27 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 48 min |
| Jun 9, 12:27 AM CDT | Severe Thunderstorm Warning | MPX | Swift | 48 min |
| Jun 9, 12:32 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 43 min |
| Jun 9, 12:53 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 37 min |
| Jun 9, 1:16 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 59 min |
| Jun 9, 2:51 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 54 min |
| Jun 9, 3:08 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Swift | 37 min |
| Jun 9, 3:26 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 49 min |
| Jun 9, 3:55 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 65 min |
| Jun 9, 1:29 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 61 min |
| Jun 9, 2:23 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 52 min |
| Jun 9, 3:09 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 51 min |
| Jun 9, 3:11 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 49 min |
| Jun 9, 3:22 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 53 min |
| Jun 9, 3:27 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 48 min |
| Jun 9, 4:18 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 42 min |
| Jun 9, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 38 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 43 min |
| Jun 9, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 43 min |
| Jun 9, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 40 min |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Mille Lacs | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.